Vancouver Police are warning local drug users after a quantity of drugs were stolen in a pharmacy robbery.
The warning comes after a Vancouver pharmacy was robbed at gunpoint shortly after 10:00 a.m. this morning.
There were various prescription drugs that were taken, including a quantity of stolen fentanyl patches that have caused concern for police and health officials. Drug users should be aware of the risks posed to people using this substance.
Fentanyl is a synthetic narcotic that is 50-100 times more toxic than other opioids. The dose must be carefully monitored to avoid accidental overdose.
Early signs of a fentanyl overdose include severe sleepiness, slow heartbeat, trouble breathing or slow, shallow breathing or snoring, cold, clammy skin, and trouble with walking or talking. If any of these signs are observed in someone who is believed to have taken illicit drugs, call 9-1-1 immediately.
Drug users are advised to never inject, snort, or swallow drugs alone, and to call 9-1-1 immediately if overdose symptoms start.
Anyone who has information about this robbery, or knows the whereabouts of the stolen pharmaceuticals, is asked to call the Vancouver Police Department or Crime Stoppers at 1 (800) 222-8477.
For more information on the dangers of fentanyl, visit knowyoursource.ca